Alert archive / California / Wind Advisories in 2014

Wind Advisory 28, NWS Hanford, CA

June 13, 2014

NWS Hanford, CA issued this wind advisory at Jun 13, 2014, 2:20 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2014, 2:20 PM PDT (21:20 UTC)
Expired
Jun 14, 2014, 12:00 AM PDT
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS76 KHNX 132120
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
220 PM PDT FRI JUN 13 2014

CAZ095-098-099-140530-
/O.NEW.KHNX.WI.Y.0028.140613T2120Z-140614T0700Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
220 PM PDT FRI JUN 13 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE
KERN COUNTY MOUNTAINS AND DESERT. 

* WINDS: INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH THIS
  EVENING. WINDS DIMINISHING BY MIDNIGHT.

* TIMING: WINDS INCREASING THIS AFTERNOON WITH STRONGEST WINDS THIS
  EVENING. 

* LOCATIONS INCLUDE: MOJAVE...INYOKERN...CACHE CREEK...HIGHWAY 178
  THROUGH AND BELOW WALKER PASS...RIDGECREST...HIGHWAY
  14...HIGHWAY 58 BELOW THE TEHACHAPI PASS...U.S. 395 IN THE
  INDIAN WELLS VALLEY.

* IMPACTS: GUSTY CROSSWINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF
  BLOWING DUST OR SAND ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
2 follow-up statements
280 
WWUS76 KHNX 140523
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1023 PM PDT FRI JUN 13 2014

CAZ095-098-099-140700-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-140614T0700Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1023 PM PDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
THE KERN COUNTY MOUNTAINS AND DESERT. 

* WINDS: 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. WINDS DIMINISHING
  AFTER MIDNIGHT.

* LOCATIONS INCLUDE: MOJAVE...INYOKERN...CACHE CREEK...HIGHWAY
  178 THROUGH AND BELOW WALKER PASS...RIDGECREST...HIGHWAY 
  14... HIGHWAY 58 BELOW THE TEHACHAPI PASS...U.S. 395 IN THE 
  INDIAN WELLS VALLEY.

* IMPACTS: GUSTY CROSSWINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  OR SAND ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB

WEATHER.GOV/HANFORD
018 
WWUS76 KHNX 140651
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1151 PM PDT FRI JUN 13 2014

CAZ095-098-099-140800-
/O.EXP.KHNX.WI.Y.0028.000000T0000Z-140614T0700Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1151 PM PDT FRI JUN 13 2014

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE
KERN COUNTY MOUNTAINS AND DESERT. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL. ALTHOUGH...WIND GUSTS
TO 40 MPH WILL BE POSSIBLE OVERNIGHT THROUGH HIGHER ELEVATION
MOUNTAIN PASSES OF THE KERN COUNTY MOUNTAINS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

$$

MOLINA

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 3:30 AM PDT, 10 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 3:30 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
330 AM PDT FRI JUN 13 2014

.SYNOPSIS...
A WESTERLY WIND ALOFT WILL ALLOW FOR A CONTINUED SLIGHT COOLING
TREND. THIS WESTERLY WIND IS EXPECTED THROUGH THE WEEK ACHIEVING
NEAR NORMAL TEMPERATURES FOR THE WEEKEND.

&&

.DISCUSSION...
THE COOLING TREND IN TEMPERATURES WILL CONTINUE TODAY RESULTING
FROM AN UPPER LOW FINALLY PUSHES ONSHORE OVERNIGHT. THE ASSOCIATED
SURFACE COLD FRONT WAS STILL OVER NORTHERN CALIFORNIA THIS MORNING
...BUT WILL PUSH THROUGH CENTRAL CALIFORNIA LATER TODAY. THIS PUSH
WILL RESULT IN STRONG SURFACE WINDS...MAINLY OVER KERN COUNTY...
TODAY WITH SPEEDS REACHING 40 MPH OVER LOCALIZED AREAS. IN
ADDITION...COOL AIR WILL CONTINUE TO INFLUENCE CONDITIONS OVER THE
SAN JOAQUIN VALLEY AS MAIN LOCATIONS STRUGGLE TO REACH 90 DEG-F.
BY SATURDAY...THE COLD FRONT WILL HAVE PUSHED WELL INTO THE DESERT
SOUTHWEST WITH MOST OF SOUTHERN CALIFORNIA IN A POST FRONTAL
ENVIRONMENT. WHILE WINDS WILL BEGIN TO DIMINISH ON SATURDAY...
TEMPERATURES WILL BEGIN THEIR SLOW RISE.

LONGER RANGE MODELS CONTINUE TO SHOW THE JET STREAM FLOW SHIFTING
NORTH AND OUT OF CENTRAL CALIFORNIA. NORTHERN CALIFORNIA MAY STILL
FEEL THE EFFECTS OF THE COOLER AIR THIS WEEKEND WITH THE DISTRICT
SEEING A TRANSITION BACK TO WARMER CONDITIONS. WHILE NEAR NORMAL
CONDITIONS WILL BE FELT THIS WEEKEND...MONDAY WILL SEE TEMP/S
ACROSS THE SAN JOAQUIN VALLEY REACHING THE MID 90S. EVEN WITH
HIGHER UNCERTAINTY IN THE LONGER RANGE...THE TREND OF REACHING THE
CENTURY MARK BY WEDNESDAY IS STILL POSSIBLE. BY THE END OF THE
FORECAST PERIOD...MODELS STILL PROGGING A RIDGE PATTERN WHICH
INCREASES THE POTENTIAL OF MOST VALLEY LOCATIONS REACHING 100
DEG-F. IN ADDITION...WITH THE FLOW ALOFT BECOMING MORE SOUTHERN
TOWARD DAY 7...THE POTENTIAL OF SIERRA CREST THUNDERSTORMS WILL
INCREASE. YET...A WESTERLY FLOW WILL STILL DOMINATE AND CONFINE
THUNDERSTORM ACTIVITY TO THE SIERRA CREST.

&&

.AVIATION...
SFC WIND GUSTS UP TO 40 KTS WILL BE POSSIBLE IN THE INDIAN WELLS
VALLEY AND KERN DESERT BELOW THE PASSES AND CANYONS AFTER 19Z
FRIDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA
DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 06-13      107:1949     69:1922     71:1985     47:1907
KFAT 06-14      108:1966     65:1962     72:2007     42:1907
KFAT 06-15      109:1961     68:1995     77:2000     47:1907

KBFL 06-13      106:1940     75:1907     76:1975     41:1907
KBFL 06-14      111:1961     70:1962     78:1975     43:1907
KBFL 06-15      113:1961     69:1923     80:1966     40:1907

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...MOLINA
AVN/FW...ANDERSEN
SYNOPSIS...MOLINA

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.